# SDR CA031204001

- Difficulty date: November 21, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Make and model: Doug DC-9-83
- Aircraft time: 13,282 hours
- Engine: Pwa JT8D219
- System (JASC): 3425 · Integrated Flight System
- Part: Symbol Generator
- Condition: Failed
- Location: Flt Computer
- Stage of operation: DE
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) CAPTAIN EADI AND EHSI WENT BLANK TWICE DURING  DESCENT AND APPROACH. EACH TIME THEY STAYED OFF FOR ABOUT 5-10 SECONDS, THEN CAME BACK ON. SYMBOL GENERATOR NR 1 SWAPPED WITH NR 2 AND COULD NOT DUPLICATE SNAG ON GROUND. AIRCRAFT DISPATCHED SERVICEABLE. SUSPECT PROBLEM RELATED WITH BAD VENTILATION. FOUND HSI AND ADI SCREEN PACKED WITH DUST.
